Thunderstorm Wind, Ohio
- When
- July 5, 2:10 PM EST
- Where
- Ohio County, West Liberty
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.167, -80.583
Thunderstorm winds downed a large tree.
2 thunderstorm wind, 2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 5, 9:52 AM EST, 4 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 1052 AM EDT THU JUL 5 2001 FRONTAL BNDRY ACROSS NW PA ATTM WITH 88D SHOWING SOME PRECP DVLPNG N OF PIT...ALONG/AHD OF IT. MDLS SHOW UPPER LOW OVER SE CANADA SPINING GOOD SHRT/WV SEWD ACROSS CWA THIS AFTN/EARLY TNGT AND WITH SRN SXNS ATTM WITH DWPNTS IN MID-UPPER 60S ALONG WITH AFTN HEATING SHOULD FUEL STORMS. CONCERN ABOUT OUTFLOW BNDRYS/LOW LVL MOSITURE BELT IN XTREME SRN CNTYS WHERE EARLIER MDT-ISLD HEAVY RAINS FELL THIS MRNG AND ARE PRIMED FOR RAPID RUNOFF WITH MORE STORMS DURING AFTN HRS. FFA THUS ISSUED AND MAY HAVE TO BE EXTENDED THRU EVE LATER AS WX DVLPS DURG AFTN HRS. RAISED TEMPS AND POPS FOR AFTN ALL ZONES. REST SAME. .PBZ... MD...FLASH FLOOD WATCH UNTIL 400 PM EDT THURSDAY FOR ZONE MDZ001. OH...NONE. PA...FLASH FLOOD WATCH UNTIL 400 PM EDT THURSDAY FOR ZONES PAZ031>032. WV...FLASH FLOOD WATCH UNTIL 400 PM EDT THURSDAY FOR ZOYNES WVZ004... WVZ012...WVZ021>023...WVZ041.
OHZ041-051615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1100 AM EDT THU JUL 5 2001 ...THUNDERSTORMS MOVING INTO THE AREA... THUNDERSTORMS WILL MOVE INTO NORTHERN COLUMBIANA COUNTY BEFORE 1115 AM EDT AFFECTING SALEM...NORTH GEORGETOWN...AND LEATONIA AND THEN MOVE SOUTHEASTWARD ACROSS THE REMAINDER OF THE COUNTY. THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS FROM 30 TO 40 MPH AND DANGEROUS LIGHTNING. AL%SO HEAVY RAINFALL IS POSSIBLE OF ONE INCH IN LESS THAN ONE HOUR.
PAZ013-020-051630- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1140 AM EDT THU JUL 5 2001 ...THUNDERSTORMS MOVING INTO THE AREA... THUNDERSTORMS WILL MOVE INTO SOUTHWEST MERWCER COUNTY AND NORTHERN BEAVER COUNTY BEFORE 1145 AM EDT. THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS UP TO 40 MPH OR SO AND DANGEROUS LIGHTNING. ALSO HEAVY RAINFALL IS POSSIBLE OF ONE INCH IN LESS THAN ONE HOUR.
PAZ013-020-051630- SPECIAL WEATHER STATEMENT...CORRECTION FOR LAWRENCE COUNTY NATIONAL WEATHER SERVICE PITTSBURGH PA 1141 AM EDT THU JUL 5 2001 ...THUNDERSTORMS MOVING INTO THE AREA... THUNDERSTORMS WILL MOVE INTO SOUTHWEST LAWRENCE COUNTY AND NORTHERN BEAVER COUNTY BEFORE 1145 AM EDT. THESE STORMS MAY CONTAIN SMALL HAIL...GUSTY WINDS UP TO 40 MPH OR SO AND DANGEROUS LIGHTNING. ALSO HEAVY RAINFALL IS POSSIBLE OF ONE INCH IN LEbSS THAN ONE HOUR.
OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029- 030-WVZ001>003-052000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1202 PM EDT THU JUL 5 2001 ...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS... STORMS ACROSS THE REGION THIS AFTERNOON MAY CONTAIN SMALL HAIL...WIND GUSTS UP TO 40 MPH OR SO...AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. HEAVY DOWNPOURS OF UP TO AN INCH OF RAIN IN A SHORT PERIOD OF TIME IS ALSO POSSIBLE. BE ALERT TO CHANGING WEATHER CONDITIONS IF YOU ARE OUTDOORS OR TRAVELING ON THE ROADWAYS.
The national radar mosaic for the moment the first event began.
2 thunderstorm wind, 2 flash flood. Local standard time, as filed.
Thunderstorm winds downed a large tree.
Heavy thunderstorms rains produced minor small stream flooding across the county. Minor roadway flooding was also reported along US Route 19 near Fairmont.
Thunderstorm winds downed a few large trees.
Heavy thunderstorms rains produced roadway flooding which temporarily closed portions of SR 92 near Newburg.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2001Every state in 2001This day in weather historyWarnings in West Virginia, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262593, 5262676, 5262675, 5262677.